Jump to content
CrazyBoards.org

naltrexone for dissociation


Recommended Posts

I guess I'm out of the loop, but I just heard about naltrexone being used for dissociation. I dissociate frequently. My tdoc says it's depersonalization that's a symptom of sza. My pdoc hasn't really addressed it.

I'm thinking about asking my pdoc about naltrexone. I'd like to hear of any experiences with it.

Link to comment
Share on other sites

Naltrexone is an opiode agonist that is used to treat alcoholism and opiate addiction. It reduces the bodys' pleasure response.

I did not find any FDA approval for use in treating dissociation/depersonalization. Going back 8 years on a Pub Med search I found only three citations, two studies and one survey article. One study in 2005 involved 14 subjects who overall experienced a 30% improvement in symptoms. A German study from 1999 also involved 14 subjects of whom 5 experienced improvement. Both studies were open label and uncontrolled.

From this I gather that any use of Naltrexone for depersonalization has received only prelimary study, and while they show promise, there is no published body of evidence on which a pdoc could prescribe.

Let us know how your discussion with the pdoc goes.

a.m.

Link to comment
Share on other sites

  • 1 month later...

Naltrexone is an opiode agonist that is used to treat alcoholism and opiate addiction. It reduces the bodys' pleasure response.

I did not find any FDA approval for use in treating dissociation/depersonalization. Going back 8 years on a Pub Med search I found only three citations, two studies and one survey article. One study in 2005 involved 14 subjects who overall experienced a 30% improvement in symptoms. A German study from 1999 also involved 14 subjects of whom 5 experienced improvement. Both studies were open label and uncontrolled.

From this I gather that any use of Naltrexone for depersonalization has received only prelimary study, and while they show promise, there is no published body of evidence on which a pdoc could prescribe.

Let us know how your discussion with the pdoc goes.

a.m.

I brought him in one of the preliminary studies, the one with 30% improvement.

http://www.ncbi.nlm.nih.gov/sites/entrez?c...t_uids=15876908

He agreed to prescribe it to me.

One of the side effects listed is trouble sleeping so I've been taking it in the morning and it wipes me out. I'm going to try taking it at night. I thought I might get depressed, but my mood is good.

It's hard to tell how it is working on the depersonalization. I really want it to work. Usually I feel startled like I'm waking form a dream and I'm disoriented. I haven't been having that feeling. I think I still sort of stand back and watch myself but I don't have the uncomfortable feelings that go along with it. ;)

Link to comment
Share on other sites

  • 1 month later...

I gave up. It made me really sedated so I talked to my pdoc and we agreed to discontinue it. I can't tell if it was working for the depersonalization or not. I didn't feel as startled, but I also felt so tired. I've been having trouble sleeping so he added 25 mg seroquel at night.

Link to comment
Share on other sites

  • 2 years later...

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...